The Horse Forum (http://www.horseforum.com/forumindex.php)
- Horse Health (/horse-health/)
- - my horse has an itchy rash need advice (http://www.horseforum.com/horse-health/my-horse-has-itchy-rash-need-12188/)
my horse has an itchy rash need advice
HI my horse got a rash on his stomach and it has been there for a while but i has just recently gotten worse. He itches it constently and it bleeds. the spots that he itches has also become swollen i talked to my vet about it and she told me that i need a starriod or an antiinflaimitory she prescribed this thing called Pregnazone (excuse my spelling errors) i am not really sure what i should give him and it is not effecting him in bad way it is just that when i am riding him his attention is alway on his stomach and hi is always wanting to itch at it i have tried alot of other thing but they havent worked
tell me what you think i should do about it
have you tried putting hydrocortizone on it? you can get it from walgreens and cvs. that's what we used to put on our horses when they got rashes or muck itch and it helps a lot bc it's good for healing like neosporin but it also stops the itching. our vet was the one who prescribed it a long time ago and its for people but she said it was a lot cheaper than the horse version and it works just as well and isnt harmful to the horses.
prednazone is a steroid-it may make your horse pee alot-it does to dogs and humans. it is used mostly for lungs in humans and infections in animals. You cant use it for very long or the side effects will get bad. the usual ones are figeting,sleeplessness and anxiety. BUT the vet should tell you how to use it when and how long to use it adn what every side effect is. HE SHOULD HAVE EXPLAINED ALL THIS TO YOU- call him and ask for all the info-
i take pred frequently it is yucky
hydroquortizone (sp)is for topical infections and is great if you catch it early enough. it is very expensive and well worth it.
good luck and i hope your horse feels better soon
Are you having a problem with flies?
thanks alot for you help i think i will try that
|All times are GMT -4. The time now is 01:57 AM.|
Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2016, vBulletin Solutions, Inc.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.